MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-18
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter product id fg15150-0615-1s (lot: 229551465) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after preparation and hydration, the pipeline flex with shield technology stent (ped2-425-18) was delivered to the straight segment of the middle cerebral artery.When the phenom 27 microcatheter was withdrawn to open the ped2, it was observed that the distal end of the stent did not open.Stent deployment continued, repeatedly pushed and pulled the stent, but the tip still did not open.The entire system was retrieved into the phenom 27 microcatheter and was deployed again according to the standard steps, but the stent tip still did not open.The stent was retrieved into the microcatheter and they were removed from the body.The microcatheter tip was found to be kinked and the stent tip was damaged.The phenom 27 microcatheter and stent were replaced with new ones to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, internal carotid artery c6 segment aneurysm with a max diameter of 6.8  mm and a 5.1 mm neck diameter.The landing zone arterial diameter was 3.98 mm distally and 4.28 mm proximally.It was noted the patient's vessel tortuosity was moderate.Femoral artery access vessel diameter was 5.23 mm.The angiographic result post procedure showed the blood vessels were in good condition, without rupture or obvious stenosis.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).Ancillary devices included 6f neuro max guidecatheter, 6f 115cm ton-bridge medical silver snake intermediate catheter, and stryker synchro guidewire.
 
Additional Manufacturer Narrative
H3: device analysis not yet completed at the time of this report.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that during the delivery process, the feel was somewhat rough, and there was some resistance, requiring a little force to push it through.The cause of the ped2 failure to open and damage and phenom 27 damage was not determined.The pipeline had not been placed in a vessel bend when it failed to open.There were no additional steps or other devices attempted to open the pipeline.
 
Event or Problem Description
Additional information was received.The cause of the resistance was not determined.
 
Additional Manufacturer Narrative
Update b5 product analysis ¿ as found condition: the pushwire and phenom 27 catheter were returned inside a bio-hazard bag and a shipping box.The pipeline shield braid was not returned.¿ damage location details: both the distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.The pushwire showed no bends, and there were no defects observed in the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.The catheter tip and marker were examined, with no damage found.However, the catheter body was found to be flattened from 1.4 cm to 11.8cm from the distal tip.No other anomalies were observed.¿ testing/analysis: the total and usable length were measured within specifications.The catheter was flushed with water and found to be patent.It was then tested by running an in-house 0.026¿ mandrel through the catheter hub without issue; however, resistance was observed at the damaged locations.¿ conclusion: based on the returned devices, the customer report of "failure to open at the distal end" was not confirmed, as the pushwire was returned without braid.The cause of the failure to open could not be determined.Possible causes for this failure include vessel tortuosity, a damaged braid, or deployment of the braid in a vessel bend.The customer reported that the vessel tortuosity was moderate and that the braid was not positioned at any vessel bends, ruling these out as potential causes.The damaged braid could not be ruled out as a possible cause.Additionally, the customer's report of "resistance during delivery" was confirmed, as damage was found on both the pushwire and the catheter.The observed damage to the catheter (flattening) and hypotube (stretching) indicates that high force was applied.This damage may have resulted from the customer's attempts to advance the pipeline flex shield through the catheter, which encountered resistance.Possible causes of resistance include vessel tortuosity and a lack of continuous flushing with heparinized saline during delivery.The customer indicated that the vessel tortuosity was moderate, which eliminates it as a potential cause.Therefore, it is likely that the lack of continuous flushing with heparinized saline contributed to the resistance encountered during retrieval.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23384452
Report Number2029214-2025-02273
Device Sequence Number12941039
Product Code OUT
UDI-Device Identifier00763000284442
UDI-Public(01)00763000284442(17)280819(10)D058969
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-18
Device Catalogue NumberPED2-425-18
Device Lot NumberD058969
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer10/27/2025
11/25/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date11/24/2025
12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexFemale